Alert archive / Oregon / Storm Watches in 2008
Storm Watch 1, NWS Medford, OR
NWS Medford, OR issued this storm watch at Dec 19, 2008, 2:21 PM PST. It took effect at Dec 20, 2008, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 2:21 PM PST (22:21 UTC)
- In effect from
- Dec 20, 2008, 10:00 PM PST
- Expired
- Dec 20, 2008, 3:06 AM PST
- In force
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Dec 19, 8:46 AM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Dec 19, 8:46 AM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
846 AM PST FRI DEC 19 2008
.DISCUSSION...POST FRONTAL SHOWERS REMAIN IN ONSHORE FLOW BEHIND THE
SYSTEM THAT BROUGHT MODERATE SNOW TO MOST OF THE REGION. THESE
SHOWERS WILL CONTINUE THROUGH THE DAY WITH SNOW LEVELS RISING
SLIGHTLY AND SLOWLY. WITH CURRENT TEMPERATURES NEAR FORECAST HIGHS
AND SHOWER PROVIDING MIXING WILL RAISE TEMPERATURES AND SNOW LEVELS
TO A LITTLE BELOW 850 SUPPORTED TEMPS.
.PREVIOUS DISCUSSION...SNOW SHOWERS WILL BE ON THE DECREASE TODAY
HOWEVER MANY ROADS WILL CONTINUE TO BE ICY. THE COLD FRONT WILL
SHIFT SOUTH AND EAST OUT OF OUR REGION BY LATE MORNING AND THE UPPER
LEVEL COLD TROUGH AXIS IS ALREADY SLIGHTLY EAST OF OUR AREA. SO
SNOWFALL SHOULD BE LESS THAN AN INCH TODAY BELOW 3000 FEET AND THE
ADVISORY FOR SOUTHWEST OREGON WILL BE ALLOWED TO EXPIRE. EAST OF THE
CASCADES WHERE THERE IS STRONGER FORCING ONLY A FEW INCHES WILL FALL
SO THE ADVISORY THERE WILL ALSO GO GENTLY INTO THE NIGHT.
SCATTERED SHOWERS WITH LOW SNOW LEVELS WILL CONTINUE TONIGHT.
SATURDAY SNOW LEVELS RISE AS A WARM FRONT PUSHES IN WITH LIGHT
PRECIPITATION. SATURDAY NIGHT THE SNOW LEVELS WILL BE ABOUT 3000
FEET WITH SNOW AMOUNTS AROUND 6 INCHES IN THE MOUNTAINS IN THE
OVER NIGHT PERIOD.
SUNDAY THE SNOW SPREADS OVER THE EAST SIDE PROBABLY WITH 3 TO
5 INCH AMOUNTS THEN THE COLD FRONT PUSHES IN SUNDAY NIGHT BRINGING
SNOW LEVELS DOWN TO ABOUT 2000 FEET. BY THEN THOUGH SNOW FALL WILL
BE LIMITED SINCE ONLY LIGHT SHOWERS WILL BE BEHIND THE FRONT.
THEY WILL BE NUMEROUS THOUGH THROUGH THE DAY MONDAY.
THERE WILL BE A BRIEF HALT IN THE ACTIVITY MONDAY NIGHT AND
TUESDAY MORNING. TUESDAY AFTERNOON AND EVENING A FAST MOVING
WARM FRONT ARRIVES FOLLOWED BY A COLD AND SNOWY LOW WEDNESDAY AND
THURSDAY.
&&
.AVIATION...WITH THE COLD FRONT IN THE SOUTHEAST PORTION OF OUR
AREA AND THE COLD TROUGH AXIS NOW JUST EAST OF OUR REGION SHOWERS
WILL DIMINISH THIS MORNING. THIS MEANS MOST VALLEYS WILL BE VFR
EXCEPT FOR MVFR IN SNOW SHOWERS WHILE MOUNTAINS WILL CONTINUE TO
BE OBSCURED EARLY THIS MORNING. HOWEVER CONDITIONS WILL IMPROVE
TO VFR EVERYWHERE BY AFTERNOON EXCEPT FOR MVFR IN ISOLATED
SHOWERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 3 AM PST EARLY THIS MORNING FOR
ORZ023-ORZ024-ORZ025-ORZ026.
CA...WINTER WEATHER ADVISORY UNTIL 3 AM PST EARLY THIS MORNING FOR
CAZ080-CAZ082-CAZ083-CAZ084-CAZ085.
PACIFIC COASTAL WATERS...GALE WATCH FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WATCH FROM SATURDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR PZZ350-
PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON
FOR PZZ370-PZZ376.
11Hazardous weather outlook, Dec 19, 3:14 AM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 314 AM PST FRI DEC 19 2008 CAZ080-082>085-ORZ023>026-191215- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 314 AM PST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 19, 9:25 AM PST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
925 AM PST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HEAVY SNOW 10 NW TILLER 43.04N 123.07W
12/19/2008 M11.0 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR AMOUNT.
&&
HOLTZLocal storm report, Dec 19, 9:41 AM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY SNOW 4 SW WEED 41.37N 122.42W
12/19/2008 M7.0 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR ACCUMULATION FROM 7AM YESTERDAY THROUGH 7AM THIS
FRIDAY MORNING
&&
BUNKERLocal storm report, Dec 19, 10:18 AM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1018 AM PST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HEAVY SNOW KENO 42.13N 121.93W
12/19/2008 M9.0 INCH KLAMATH OR CO-OP OBSERVER
24 HOUR ACCUMULATION ENDING AT 8AM
&&
BUNKERLocal storm report, Dec 19, 11:49 AM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1149 AM PST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SNOW 2 ESE ASHLAND 42.18N 122.66W
12/19/2008 M5.0 INCH JACKSON OR TRAINED SPOTTER
24 HOUR ACCUMULATION
&&
BUNKERLocal storm report, Dec 19, 12:21 PM PST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1221 PM PST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM SNOW 4 SSW WEED 41.36N 122.42W
12/19/2008 M2.0 INCH SISKIYOU CA TRAINED SPOTTER
ACCUMULATIVE TOTAL FROM 5PM 12/18/2008 THROUGH 2AM
12/19/2008
&&
BUNKERLocal storm report, Dec 19, 1:17 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
117 PM PST FRI DEC 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM SNOW ALTURAS 41.49N 120.54W
12/19/2008 M6.0 INCH MODOC CA CO-OP OBSERVER
21 HOUR ACCUMULATION FROM 4PM 12/18/2008 THROUGH 1PM
12/19/2008
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:21 PM PST | Gale Warning | MFR | 37 hr | |
| Dec 19, 2:21 PM PST | Hazardous Seas Warning | MFR | 3 days | |
| Dec 19, 2:21 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 5 hr | |
| Dec 19, 2:54 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 24 hr |
| Dec 18, 10:00 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.